MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT 18GA 1.75IN (1.3 MM X 45 MM); INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT 18GA 1.75IN (1.3 MM X 45 MM); INTERVASCULAR CATHETER
Catalog Number 383520
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It has been reported that the bd nexiva single port 18ga 1.75in (1.3 mm x 45 mm) has been found experiencing leakage during use.The following has been provided by the initial reporter: after taking the needle out, the access was leaking and blood came out.
 
Additional Manufacturer Narrative
Investigation: bd received an 18 gauge nexiva unit from lot 8166590 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned units and observed no physical/mechanical damage to any of the units.The septum was assembled and seated correctly.Next, a water/air leak test was performed and no leakage was observed coming from the unit.Based off the visual inspection and testing the engineer was unable to verify the reported defect.Since no damage or leakage was observed a definitive root cause could not be determined.
 
Event or Problem Description

Brand Name
BD NEXIVA SINGLE PORT 18GA 1.75IN (1.3 MM X 45 MM)
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8873987
Report Number1710034-2019-00866
Device Sequence Number2447754
Product Code FOZ
UDI-Device Identifier30382903835202
UDI-Public30382903835202
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2021
Device Catalogue Number383520
Device Lot Number8166590
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer07/22/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;